Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 5, 2019, 5:13 PM EDT for Osceola County, Florida. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2019, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 5, 2019, 6:45 PM EDT
- In force
- 92 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136
WWUS82 KMLB 052113
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Mon Aug 5 2019
FLZ045-047-053-147-052245-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
513 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD...
SOUTHEASTERN ORANGE AND OSCEOLA COUNTIES UNTIL 645 PM EDT...
At 511 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Avalon Park to Poinciana. Movement was
east at 15 mph. Additional strong storms will form through early
this evening as several large boundaries will come together across
southeastern Orange extending into central Osceola county into
portions of central Brevard county.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Cocoa and Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2857 8125 2849 8075 2787 8095 2799 8138
2800 8139 2800 8142 2803 8144 2804 8146
2806 8146 2806 8144 2802 8139 2801 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2814 8146 2814 8152
TIME...MOT...LOC 2111Z 265DEG 15KT 2849 8120 2815 8150
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:30 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 5, 3:30 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 330 PM EDT Mon Aug 5 2019 .DISCUSSION... Currently/Tonight... Early morning convection over the SW peninsula pushed out a mid/upr lvl debris cloud acrs central FL that has somewhat muted convection over the Space Coast and Orlando Metroplex. To the north and south, however, storms have been quite active. Sct convection firing along the west coast sea breeze will work its way east thru the remainder of the aftn, with the strongest activity expected east of a line from Cape Canaveral to Lake-O. Storms should burn out the available energy shortly aft sunset...will carry a pre-first pd in the ZFP with precip ending by 02Z. Min temps in the M70s will be 2-4F abv avg. Tue-Wed... Stagnant wet WX pattern to continue through midweek as a deep lyr troffing pattern over the SE CONUS keeps the Bermuda Ridge axis pinned over the FL Straits. Interaction between these two features will maintain a steady SW flow thru the H100-H50 lyr that will concentrate diurnal convection on the east half of the peninsula. A mid lvl dry slot over the north FL Peninsula will break down as it is pressed by deep moisture over the south half of FL working its way north, and deep moisture pooling within a weak frontal boundary over the FL/GA/AL border working its way South. Fcst PWats remain largely in the 2.00"-2.25" range, which lands in the 90th percentile for early Aug. Upstream, mid lvl vort fields over the GOMex are unimpressive, but H70 temps arnd 9C and H50 temps will yield lapse rates arnd 6.0C/KM. Aloft, upr lvl divergence will diminish as a 40- 50KT jet streak lifts away from central FL. Likely PoPs areawide (60-70pct) with highest coverage over the Space/Treasure Coasts and Lake-O region. Precip largely driven by diurnal heating with max activity id-late aftn...lingering thru mid m following max diurnal heating. Heavy will continue to be the primary concern given the precip coverage over the past several days. However, the as the slightly cooler air upstream filters into the state, storm potential will increase with strong wind gusts and fqnt ltg re-entering the WX picture. Max/Min temps at or slightly abv avg for early Aug with aftn readings in the L/M90s...mrng min temps in the M70s. Thu-Sun...(prev disc) Upper trough lifts out to the NE and allows ridge of high pressure over TX to nose in from the Gulf of Mexico toward FL. This should produce some warming aloft and a lowering of PoPs back toward climatology. Both ECMWF and GFS MOS guidance show Fri as the driest day with 30 percent rain chance, increasing to 40 percent Sat and 50 percent Sunday. && .AVIATION... Highest coverage of showers and storms expected to be along the coast from MLB-SUA again through the early evening hours. Carrying thunder in the TAFs through early evening and then VCSH until 01Z this evening for any lingering debris rain or showers. For the interior terminals, coverage is not forecast to be high enough to warrant TEMPO inclusion at this time, but some short-fused TEMPO groups may have to be added later on. VFR conditions overnight through the remainder of the TAF period. && .MARINE... Tonight...Ridge axis across south FL will generate a light to gentle southerly breeze, S/SE thru mid evng, veering to W/SW around midnight as the land breeze dvlps. Seas generally 2-3FT except 1-2FT over the nearshore Treasure Coast waters. Thru mid evng, nmrs shras/tsras moving offshore south of Cape Canaveral...sct shra/tsras moving off Volusia Co. Tue-Fri...Little change thru the week as troffing over the SE keeps the Atlc ridge pinned over south FL/FL Straits. A gentle to moderate srly breeze will prevail, shifting from W/SW to S/SE each aftn and back again each night with the sea breeze/land breeze circulation. North of Sebastian Inlet, seas 2-3FT...up to 4FT in the Gulf Stream; South of Sebastian Inlet, seas 1-2FT...up to 3FT in the Gulf Stream. && .HYDROLOGY... The St Johns River near Astor is forecast to remain in Action Stage (but below Flood Stage) all this week with only small fluctuations around 2.1 ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 91 74 90 / 30 70 40 60 MCO 76 92 75 91 / 20 60 30 60 MLB 75 88 75 88 / 30 70 40 70 VRB 75 88 75 88 / 30 70 40 70 LEE 76 91 75 90 / 20 60 30 60 SFB 76 92 74 91 / 20 60 30 60 ORL 76 92 75 91 / 20 60 30 60 FPR 75 87 74 88 / 30 70 40 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Bragaw/Glitto/Combs
Hazardous weather outlook, Aug 5, 11:00 AM EDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1100 AM EDT Mon Aug 5 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1100 AM EDT Mon Aug 5 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered thunderstorms will develop across the interior late this morning and early this afternoon and will move east-northeast at 15 mph. Highest coverage of thunderstorms will be south of Orlando today with numerous showers and storms expected along the Treasure Coast later this afternoon. Thunderstorms will be capable of producing dangerous lightning strikes, gusty winds up to 45 mph and torrential downpours. .FLOOD IMPACT... Scattered to numerous showers and storms this afternoon will produce local heavy rainfall across east central Florida, with highest rain amounts expected along the Treasure Coast and near Lake Okeechobee. Areas in coastal Indian River, St Lucie and Martin counties that have seen multiple rounds of heavy rainfall over the last several days will be the most vunerable to localized flooding, with potential rain amounts over 3 inches. .RIP CURRENT IMPACT... A long period background swell will combine with a strong astronomical tide to generate a moderate rip current threat at east central Florida beaches today. The threat will be highest after 3:00 PM due to tidal effects. Remember to always swim near a lifeguard and do not swim alone. Do not be misled if there is little to no surf at the beach as rip currents typically occur beneath the waves. .MARINE THUNDERSTORM GUST IMPACT... Scattered thunderstorms will move northeast across inland lakes, intracoastal and Atlantic waters this afternoon, which will be capable of producing wind gusts up to 35 knots. Mariners should be prepared for storms approaching from the southwest and seek safe harbor if threatening weather approaches. .RIVER FLOOD IMPACT... The St Johns River near Astor remains just above Action Stage. The river is expected to remain near this level through early this week. When Action Stage is reached near Astor, water begins to move into yards and covers boat ramps in low lying areas along the river. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous showers and lightning storms are expected through mid week. The main storm hazards will continue to be dangerous lightning strikes, gusty winds, and locally heavy rainfall which may cause minor flooding, especially across the Treasure Coast. For late this week, shower and storm coverage is expected to be in the scattered range each afternoon with heavy rain, gusty winds and lightning accompanying storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Rainfall spotters are requested to report rainfall amounts over 3 inches to the National Weather Service in Melbourne. Bragaw
In the hours before
Special weather statement, Aug 5, 12:46 PM EDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1246 PM EDT Mon Aug 5 2019
FLZ141-051715-
Coastal Volusia FL-
1246 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VOLUSIA COUNTY UNTIL
115 PM EDT...
At 1246 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Smyrna Beach, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
New Smyrna Beach, Edgewater, Bethune Beach, Ponce Inlet and Turtle
Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2895 8079 2894 8079 2891 8087 2905 8097
2910 8090
TIME...MOT...LOC 1646Z 252DEG 13KT 2903 8090
CombsSpecial weather statement, Aug 5, 4:21 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT Mon Aug 5 2019
FLZ045-053-052100-
Osceola FL-Orange FL-
421 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 500 PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Celebration, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2850 8149 2852 8124 2824 8127 2823 8154
2826 8156 2826 8166 2832 8166
TIME...MOT...LOC 2020Z 271DEG 12KT 2837 8151
CombsSpecial weather statement, Aug 5, 4:32 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
432 PM EDT Mon Aug 5 2019
FLZ141-147-052115-
Coastal Volusia FL-Northern Brevard County FL-
432 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
515 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm over
Scottsmoor, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Titusville, Haulover Canal, Mims, Playalinda Beach and Scottsmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2858 8060 2858 8094 2859 8094 2860 8095
2860 8096 2861 8096 2881 8097 2881 8069
2870 8062
TIME...MOT...LOC 2032Z 263DEG 11KT 2873 8088
CombsLocal storm report, Aug 5, 4:56 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
456 PM EDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 4 SSE MIMS 28.63N 80.81W
08/05/2019 M39.00 MPH AMZ552 FL MESONET
WIND GUST TO 39 MPH/34 KT FROM THE SOUTH AT WXFLOW SITE
XPAR.
0447 PM TSTM WND GST 4 SSE MIMS 28.63N 80.81W
08/05/2019 M42.00 MPH AMZ552 FL MESONET
WIND GUST TO 42 MPH/36 KT FROM THE EAST SOUTHEAST AT
WXFLOW SITE XPAR.
&&
DKWLocal storm report, Aug 5, 5:02 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
502 PM EDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST 2 W AZALEA PARK 28.55N 81.34W
08/05/2019 E47 MPH Orange FL ASOS
WIND GUST TO 47 MPH/41 KT FROM THE NORTH AT ORLANDO
EXECUTIVE AIRPORT ASOS.
&&
DKWSpecial weather statement, Aug 5, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Mon Aug 5 2019
FLZ045-047-053-147-052245-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
513 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD...
SOUTHEASTERN ORANGE AND OSCEOLA COUNTIES UNTIL 645 PM EDT...
At 511 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Avalon Park to Poinciana. Movement was
east at 15 mph. Additional strong storms will form through early
this evening as several large boundaries will come together across
southeastern Orange extending into central Osceola county into
portions of central Brevard county.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Cocoa and Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2857 8125 2849 8075 2787 8095 2799 8138
2800 8139 2800 8142 2803 8144 2804 8146
2806 8146 2806 8144 2802 8139 2801 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2814 8146 2814 8152
TIME...MOT...LOC 2111Z 265DEG 15KT 2849 8120 2815 8150
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Aug 5, 12:46 PM EDT | Special Weather Statement | MLB | Volusia | 29 min |
| Aug 5, 3:25 PM EDT | Areal Flood Advisory | MLB | Indian River | 95 min |
| Aug 5, 4:15 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 5, 4:21 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Aug 5, 4:32 PM EDT | Special Weather Statement | MLB | Seminole | 43 min |
| Aug 5, 5:03 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 42 min |
| Aug 5, 5:22 PM EDT | Special Marine Warning | MLB | 83 min | |
| Aug 5, 5:23 PM EDT | Areal Flood Advisory | MLB | Brevard | 82 min |
| Aug 5, 5:44 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Aug 5, 6:46 PM EDT | Special Weather Statement | MLB | Brevard | 29 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.